MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3545251
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Autoimmune Reaction (1733)
Date of Event 02/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported (via fda medwatch mw5088610) that a patient of unknown age who underwent breast prostheses implantation with unknown saline implants during the 1980s is experiencing health issues that she believes are a result of the disintegration of her implants implanted in the 1980s.The patient reported rheumatoid arthritis and fibromyalgia.The patient also reported a complete mastectomy of her right breast (presumed to be due to a malignant neoplasm) and underwent explantation of these devices on an unknown date.Medwatch reports for these saline devices were submitted to the fda under manufacturer report numbers 1645337-2019-19837 and 1645337-2019-19838.The patient reported that she saw about a 50% decrease in her health issues post mastectomy.The patient reported she felt better than she had in years and had stopped pain medication within 3 days of mastectomy.The patient then underwent expansion and "silicone fills" with unknown brand tissue expanders, and following that, implantation with a mentor memorygel breast implant 525cc gel breast prosthesis and a mentor memorygel breast implant 600cc gel breast prosthesis on (b)(6) 2017.The patient reported that within weeks of her implantation with gel devices, her pain and issues slowly returned and became worse than when she had her saline implants.Her pain and swelling continued to increase and her joints began to gnarl up.In addition, the patient suffered from several mini strokes.At the time of this report, mentor has received no information regarding explantation or an expected explantation date for the patient¿s gel implants.The sequence of events outlined in mw5088610 are difficult to interpret and it is not entirely clear if reported devices 1-4 are mentor brand.Mw5088610 indicated that four of the reported devices were manufactured by mentor and two of the devices have an unknown manufacturer.However, identifying information was only provided for the patient¿s gel implants (devices 5 & 6).In an abundance of caution, these events were reported to the fda for the saline implants described in mw5086610 (devices 1 & 2) under manufacturer report numbers 1645337-2019-19837 and 1645337-2019-19838.This medwatch report is for the 1st of two gel breast prostheses implanted on (b)(6) 2017.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9101409
Report Number1645337-2019-19835
Device Sequence Number3137220
Product Code FTR
UDI-Device Identifier00081317003908
UDI-Public00081317003908
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number3545251
Device Lot Number6824409
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2019
Initial Report FDA Received Date09/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;